Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I was prescribed Haldol 2 months ago to deal with my manic episode (I have bipolar disorder, so far only manic phases) because my psychiatrist didn’t want me to start on Lithium just yet (I’m 17, so he figures there’s time). Haldol did work perfectly to calm me down enough so I can get some sleep - at one point I wasn’t sleeping for 3 days and I even managed to get some schoolwork done...etc.

The issue I’m having now is that Haldol has started to make me too drowsy and sleepy. If I’m not sleeping, I don’t have energy or desire to do anything. Is there any way to manage these side effects of Haldol?

Loading...

Hello Jack,

Haldol is one of the medications from the group called 'major tranquilizers' - one of it's most used characteristics is this one. It's effective enough to stop the agitation and restlessness or even extreme aggression, due to bipolar or other psychotic or behavioural disorders.

However, in your case, if you're definitely diagnosed with bipolar disorder, Haldol doesn't seem to be a medication that would help stabilize your mood swings; it's more of the temporary solution used to control manic behaviour. Lithium is not the only option for treating  bipolar disorder and I definitely think you should get a second opinion or talk to your current psychiatrist.

Reply

Loading...